Sunday, October 26, 2008

Thank You, Trazodone!

Here's a tough choice................

Do I want to sleep?

or do I want to avoid..........

Psychomotor retardation

Psychomotor retardation comprises a slowing down of thought and a reduction of physical movements in a person.
Some examples of "psychomotor retardation" may include the following:

Unaccountable difficulty with carrying out what are usually considered "automatic" or "mundane" tasks for healthy people (i.e., without depressive illness), such as taking a shower, putting on clothes, self-grooming, preparing food, brushing teeth

Real physical difficulty performing activities that normally would require little thought or effort, such as walking up a flight of stairs, simply getting out of bed, clearing dishes from the table, straightening a room, vacuuming, taking out or throwing out trash, doing laundry

Tasks requiring mobility suddenly or gradually inexplicably seem to be "impossible," such as shopping, getting groceries, taking one's children to school or other activities, helping one's children with homework, feeding or dressing one's children, going to one's employment. The person experiencing these symptoms knows that something is "wrong," and can become alarmed, or confused over their inability to perform these tasks, and even fearful about discussing them with anyone, feeling as if they are "going crazy"

Tasks usually requiring little mental effort become difficult and confusing, such as balancing one's checkbook, making a shopping list, decision-making over mundane tasks, (such as deciding what errands need to be done); memory can be affected, such as forgetting appointments, not remembering where one put something, etc. What makes these symptoms DIFFERENT from the normal glitches everyone experiences is that they become severe enough to interfere with normal functioning - such as maintaining relationships, keeping one's job, etc.

This is supposedly one of the "temporary" side effects of trazodone. It damn well better be, lol!

I was telling someone a story Thursday night and couldn't keep the Red Sox and the Yankees straight.

I was in a negotiation for the new copier/printer/scanner on Friday and suddenly none of the words on the paper I was reading made sense. I fought back the panic, but it was close.

In Mass this morning I had to listen as I recited the Profession of Faith for fear of losing my place.

I thought it was the steroids eating my brain, but maybe not. No, the Dex is just responsible for the changes in my vision (Increased intraocular pressure) that is causing me to remove my glasses for close vision. Or maybe it is the steroids.......maybe it's the whole cocktail. But I am sure I was told all of these things were reversible.

I am normally what would be described as "quick-witted" by those who like me.......otherwise known as a "smartass". No one is using either of those words now.

What's the point of beating cancer if I end up an Obama zombie?

2 comments:

AFSister said...

No worries, Maggie. Friends don't let friends turn into Obama Zombies.

It's a proven fact. honest.

Stella said...

What AM I going to do with you? I understand all of the side effect are reversible. If you're this quick now, I shudder to think about our dueling posts when you're better.

No, dear, the wit is still very much alive.

You will be well. Now what's this Obama Zombie nonsense? I'm more worried that you'd end up like the Killa from Wassilla.

;-P